Migratory polyarthritis as an adverse effect of thiamazole use in a 13-year-old girl with Graves' disease
SourceJournal of Pediatric Endocrinology & Metabolism, 28, 9-10, (2015), pp. 1169-71
Article / Letter to editor
Display more detailsDisplay less details
Paediatrics - OUD tm 2017
Journal of Pediatric Endocrinology & Metabolism
SubjectRadboudumc 18: Healthcare improvement science RIHS: Radboud Institute for Health Sciences; Radboudumc 6: Metabolic Disorders RIMLS: Radboud Institute for Molecular Life Sciences
Graves' disease is the most prevalent cause of hyperthyroidism in children. The treatment commonly involves antithyroid therapy using a thionamide. We present a case of a 13-year-old girl with the antithyroid arthritis syndrome, presenting as a migratory polyarthritis, after the initiation of thionamide treatment for Graves' disease. Antithyroid arthritis syndrome warranted immediate cessation of thionamide. Improvement of the arthritis was seen in subsequent days. As there are no other reversible treatment modalities for Graves' disease in children, definitive treatment with radioactive iodine was needed to control the hyperthyroidism in this child. Antithyroid arthritis syndrome presenting as a migratory polyarthritis is a severe adverse effect of a common pediatric disease and should therefore be recognized by pediatricians.
This item appears in the following Collection(s)
- Academic publications 
- Electronic publications 
- Faculty of Medical Sciences 
- Open Access publications 
Upload full text
Use your RU credentials (u/z-number and password) to log in with SURFconext to upload a file for processing by the repository team.